Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 21, 2001, 12:19 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 21, 2001, 12:19 PM MST (19:19 UTC)
- Expired
- Apr 21, 2001, 12:45 PM MST
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 211922
SVRLAS
AZC015-211945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM MST SAT APR 21 2001
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA
* UNTIL 1245 PM MST
* AT 1219 PM MST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 4 MILES
WEST OF OATMAN...OR ABOUT 11 MILES SOUTHEAST OF BULLHEAD CITY...
MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS FORMING
JUST SOUTH OF MOHAVE VALLEY.
* THE SEVERE THUNDERSTORM WARNING INCLUDES MOHAVE VALLEY...BULLHEAD
CITY AND OATMAN.
REMEMBER...SOME SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES
WITH LITTLE ADVANCE NOTICE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LAS VEGAS.
LAT...LON 3507 11458 3493 11460 3480 11448 3504 11417
3525 11431
SKRBACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:10 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 21, 9:10 AM MST, 3 hours 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT SAT APR 21 2001 SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WHICH PRODUCED RAIN AND SNOW ACROSS MUCH OF NEVADA AND SOUTHEAST CALIFORNIA OVERNIGHT WILL BEGIN TO EXIT THE REGION LATE TODAY. HOWEVER...MOST AREAS WILL REMAIN AT RISK FOR PRECIPITATION TODAY...WITH THE GREATEST RISK OF HEAVIER PRECIPITATION OVER EAST-CENTRAL NEVADA AND NORTHWEST ARIZONA. RAIN AND SNOW WILL END TONIGHT AS THE STORM SYSTEM EXITS TO THE EAST. HIGH PRESSURE WILL THEN BUILD OVER THE REGION ON SUNDAY BRINGING DRY AND WARMER CONDITIONS. DISCUSSION...UPPER LOW CONTINUES TO AFFECT THE REGION THIS MORNING. PRECIPITATION OVER THE NORTHERN CWA IS BEGINNING TO SUBSIDE...IF NOT END AS OF PRESS TIME...BUT SHOWERS WILL REMAIN A POSSIBILITY OFF AND ON TODAY...WITH A GENERAL MODERATING TREND IN WEATHER CONDITIONS DURING THE AFTERNOON HOURS. THE HEAVIER PRECIPITATION IS OCCURRING OVER LINCOLN COUNTY IN FAVORABLE DIFFLUENT AREA ALOFT AND OVER NORTHWEST ARIZONA WHERE THE MAIN BAND OF SHOWERS IS LOCATED. BASED ON CURRENT OBSERVATIONS AND LATEST MODEL DATA...THESE AREAS WILL REMAIN FAVORED THROUGH THE EARLY EVENING HOURS FOR SIGNIFICANT PRECIPITATION. THUS...I WILL LEAVE THE CURRENT HIGHLIGHTS FOR THESE AREAS IN PLACE IN THE ZONE FORECAST. THE WINTER STORM WARNING FOR NORTHERN/CENTRAL NYE AND ESMERALDA COUNTIES REMAINS IN EFFECT THROUGH NOON...AND THIS SHOULD WORKOUT FINE AS PRECIPITATION IS ALREADY DECREASING AND SHOULD DROP-OFF SIGNIFICANTLY DURING THE AFTERNOON HOURS. WE WILL OPT TO CANCEL THE WINTER STORM WARNING FOR THE SPRING MOUNTAINS/SHEEP RANGE FOR TODAY. THE HIGHER ELEVATIONS IN THESE ZONES RECEIVED 6-12 INCHES OVERNIGHT ...BUT THE PROGGED MOISTURE...UPWARD FORCING AND FLOW PATTERN FOR THIS REGION DOES NOT JUSTIFY A WINTER STORM WARNING. HOWEVER...I WILL KEEP APPRECIABLE ACCUMULATIONS IN THE ZONE FORECAST. OVER THE LOWER DESERTS...THE COLD CORE ALOFT SWINGS THROUGH DURING THE DAY TODAY...AND THIS MAY BE ENOUGH TO STIMULATE AND SUPPORT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS IN ADDITION TO ANY SHOWERS THAT MAY DEVELOP. SOUTHERN PORTIONS OF THE CWA MAY SEE SOME WRAP-AROUND MOISTURE DURING THE EVENING HOURS...AND THEN CONDITIONS WILL IMPROVE RAPIDLY. BENIGN WEATHER CONDITIONS ARE ON TAP BEYOND TONIGHT AS RIDGING ALOFT PREVAILS OVER THE REGION. UPDATES WILL BE OUT SHORTLY. .LAS...WINTER STORM WARNINGS AND SNOW ADVISORIES REMAIN IN EFFECT. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE (RNOWSWLAS) FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:36 AM MST | Tornado Warning | VEF | Mohave | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.